MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected vitros intact pth (ipth) result was obtained from an american proficiency institute (api) proficiency sample when tested on a vitros xt7600 integrated system in conjunction with a vitros ipth reagent.Api sample ias-08 result of 290.7 pg/ml versus the expected result of 214.82 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros ipth result obtained was from a non-patient fluid and was reported to the proficiency scheme provider.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher-than-expected vitros intact pth (ipth) result was obtained from an american proficiency institute (api) proficiency sample when tested on a vitros xt7600 integrated system in conjunction with a vitros ipth reagent.A definitive assignable cause for the higher-than-expected vitros result could not be determined.Historical qc results leading up to the 29 may 2024 api test event indicates the vitros ipth reagent lot 1885 was performing as intended with regards to accuracy and precision.The cause of the issue with the initial testing of the api sample in (b)(6) 2024 remains unknown.The 30 other vitros users in the program all returned acceptable results for the sample in question, ruling out the likelihood of a sample specific issue.Additionally, repeat testing of the discordant sample by the customer returned a result within the api expected range for that sample.There is also no indication of any instrument malfunction and unexpected instrument performance is not a likely contributor to the event.However, as precision testing was not performed at the time of the event, an instrument issue cannot be completely ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth reagent lot 1885.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19927430
Report Number3007111389-2024-00150
Device Sequence Number16843513
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public(01)10758750006267(17)240729(11)231127(10)1885
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Catalogue Number6802892
Device Lot Number1885
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown